North Dakota, 2006Tornadoes and Hail in North Dakota, June 5, 2006
June 5, 2006 · NWS FGF · 35 events in 11 counties and zones
22 hail, 7 funnel cloud, 3 tornado, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 5, 8:30 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 5, 8:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
930 AM CDT MON JUN 5 2006
FORECAST CHALLENGE CONCERNS MAINLY PCPN CHANCES AND TEMPERATURES.
BAND OF SHRA AHEAD OF WELL DEFINED CIRCULATION OVER FAR NE MT AND
ASSOCIATED SURFACE BOUNDARY IN CENTRAL ND WORKING INTO FAR WESTERN
FA. LIGHTNING STRIKES CONFINED TO CENTRAL SD ATTM. CLOUD COVER TO
HAVE SOME AFFECT ON TEMPERATURE RECOVERY HOWEVER ANY BREAKS WILL
QUICKLY ALLOW READINGS TO REACH CONVECTIVE TEMPERATURES OF 80 TO 85.
AIRMASS WILL BE SUFFICIENTLY UNSTABLE FOR STRONG T DEVELOPMENT BY
LATE AFTERNOON AS BOUNDARY REMAINS WEST OF FA. WILL UP POPS TO
LIKELY RANGE AS PCPN POTENTIAL LOOKS LIKE A GOOD BET. WITH CLOUD
SHIELD MADE SOME SLIGHT TEMPERATURE ADJUSTMENTS DOWNWARD HOWEVER NOT
SIGNIFICANT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
VOELKER
Hazardous weather outlook, Jun 5, 6:02 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
702 AM CDT MON JUN 5 2006
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-061215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
702 AM CDT MON JUN 5 2006
...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...THIS AFTERNOON AND EVENING
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST
MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND
DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE
STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND
SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
HOPPES
In the hours before
Local storm report, Jun 5, 12:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
153 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 SW PUPOSKY 47.65N 94.95W
06/05/2006 E0.75 INCH BELTRAMI MN PUBLIC
&&
BRAMEREvent by event
22 hail, 7 funnel cloud, 3 tornado, 3 thunderstorm wind. Local standard time, as filed.
Hail, Richland
- When
- June 5, 1:00 PM CST
- Where
- Richland County, 2 mi E of Hankinson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.067, -96.850
Hail, Cass
- When
- June 5, 1:28 PM CST
- Where
- Cass County, Horace
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.750, -96.883
Hail, Nelson
- When
- June 5, 5:21 PM CST
- Where
- Nelson County, 15 mi N of Tolna
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.050, -98.433
Hail, Barnes
- When
- June 5, 5:25 PM CST
- Where
- Barnes County, 6 mi E of Rogers
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.067, -98.067
Hail, Griggs
- When
- June 5, 5:31 PM CST
- Where
- Griggs County, 5 mi W of Cooperstown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.450, -98.217
Hail, Nelson
- When
- June 5, 5:35 PM CST
- Where
- Nelson County, 2 mi NW of Mapes
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.050, -98.250
Hail, Nelson
- When
- June 5, 5:40 PM CST
- Where
- Nelson County, 1 mi W of Michigan City
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.017, -98.133
Hail, Steele
- When
- June 5, 5:45 PM CST
- Where
- Steele County, Finley
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.517, -97.850
Funnel Cloud, Steele
- When
- June 5, 5:55 PM CST
- Where
- Steele County, 10 mi SSE of Finley
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.456, -97.725 (the zone’s center; the record gives no point)
A persistent wall cloud produced a brief funnel.
Hail, Nelson
- When
- June 5, 5:57 PM CST
- Where
- Nelson County, 5 mi E of Petersburg
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 48.017, -97.900
Hail, Barnes
- When
- June 5, 6:00 PM CST
- Where
- Barnes County, 7 mi NNE of Oriska
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.033, -97.800
Funnel Cloud, Ramsey
- When
- June 5, 6:10 PM CST
- Where
- Ramsey County, 5 mi N of Brocket
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
A funnel cloud was reported.
Hail, Grand Forks
- When
- June 5, 6:11 PM CST
- Where
- Grand Forks County, 3 mi N of Niagara
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 48.050, -97.867
Hail, Cass
- When
- June 5, 6:15 PM CST
- Where
- Cass County, 5 mi NNE of Buffalo
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.983, -97.500
Hail, Grand Forks
- When
- June 5, 6:15 PM CST to 6:23 PM CST
- Where
- Grand Forks County, 5 mi E of Niagara
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.000, -97.767
Hail, Steele
- When
- June 5, 6:25 PM CST
- Where
- Steele County, 10 mi E of Hope
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.317, -97.517
Hail, Traill
- When
- June 5, 6:30 PM CST
- Where
- Traill County, Clifford
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.350, -97.417
Funnel Cloud, Cass
- When
- June 5, 6:34 PM CST
- Where
- Cass County, 2 mi W of Casselton
- Reported by
- STORM CHASER
- Coordinates
- 46.933, -97.248 (the zone’s center; the record gives no point)
A persistent wall cloud produced a funnel west of Casselton.
Tornado, Ransom
- When
- June 5, 6:35 PM CST
- Where
- Ransom County, 8 mi ENE of Sheldon
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.633, -97.333
A deputy reported a tornado along the Cass and Ransom county line.
Funnel Cloud, Sargent
- When
- June 5, 6:35 PM CST
- Where
- Sargent County, 5 mi N of Cayuga
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.108, -97.631 (the zone’s center; the record gives no point)
A persistent wall cloud and a brief funnel were reported north of Cayuga.
Tornado, Cass
- When
- June 5, 6:35 PM CST
- Where
- Cass County, 2 mi WSW of Leonard
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.633, -97.283
A deputy reported a tornado along the Cass and Ransom county line.
Hail, Sargent
- When
- June 5, 6:40 PM CST
- Where
- Sargent County, 6 mi N of Cayuga
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.150, -97.383
Funnel Cloud, Grand Forks
- When
- June 5, 6:50 PM CST
- Where
- Grand Forks County, 2 mi W of Emerado
- Reported by
- AMATEUR RADIO
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
A persistent wall cloud and funnel were reported.
Hail, Grand Forks
- When
- June 5, 6:51 PM CST
- Where
- Grand Forks County, 6 mi NW of Arvilla
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 47.983, -97.600
Thunderstorm Wind, Cass
- When
- June 5, 6:55 PM CST
- Where
- Cass County, 6 mi E of Casselton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 46.900, -97.067
Hail, Grand Forks
- When
- June 5, 7:00 PM CST
- Where
- Grand Forks County, Grand Forks Afb
- Measured
- 1 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 47.950, -97.400
Hail, Cass
- When
- June 5, 7:05 PM CST
- Where
- Cass County, 2 mi E of Mapleton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.883, -97.000
Hail, Richland
- When
- June 5, 7:26 PM CST
- Where
- Richland County, 4 mi SW of Hankinson
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.033, -96.967
Thunderstorm Wind, Richland
- When
- June 5, 7:30 PM CST
- Where
- Richland County, 4 mi SE of Colfax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 46.433, -96.800
Several large tree branches were blown down in shelterbelts along Interstate 29.
Thunderstorm Wind, Grand Forks
- When
- June 5, 7:32 PM CST
- Where
- Grand Forks County, 4 mi NNW of Grand Forks
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.967, -97.083
The wind gust was measured by a ND DOT RWIS sensor along Interstate 29.
Funnel Cloud, Richland
- When
- June 5, 7:32 PM CST
- Where
- Richland County, 7 mi SW of Hankinson
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.265, -96.948 (the zone’s center; the record gives no point)
A persistent wall cloud and funnel were reported.
Hail, Richland
- When
- June 5, 7:40 PM CST to 7:50 PM CST
- Where
- Richland County, 8 mi SSE of Hankinson
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.967, -96.833
Tornado, Richland
- When
- June 5, 7:41 PM CST to 7:46 PM CST
- Where
- Richland County, 8 mi SSW of Hankinson
- Rating
- F0
- Path length
- 2 mi
- Path width
- 25 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.967, -96.967
The tornado tracked through open fields and pastureland. The tornado occurred near Interstate 29 near the South Dakota border.
Funnel Cloud, Richland
- When
- June 5, 7:50 PM CST
- Where
- Richland County, 9 mi SSW of Hankinson
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.265, -96.948 (the zone’s center; the record gives no point)
Two weak funnels were viewed from Interstate 29 near the South Dakota border.
Hail, Richland
- When
- June 5, 8:00 PM CST
- Where
- Richland County, 11 mi SE of Hankinson
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.950, -96.733
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 5 to 6, 2006$1.0 million · 2 in hail · 16 events
- Hail in Nebraska, June 5, 2006$70,000 · 4.25 in hail · 15 events
- Tornadoes and Hail in Minnesota, June 5, 2006F1 · 31 events
- Hail and Damaging Wind in Nebraska, June 5, 2006$60,000 · 1 in hail · 2 events
- Damaging Winds in Kansas, June 5, 2006$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Colorado, June 5, 20061.75 in hail · 16 events
- Flash Flood and Hail in North Carolina, June 5, 20061 injured · 0.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 5 to 6, 20061 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 5, 20061.25 in hail · 9 events
- Hail in North Carolina, June 5, 20060.88 in hail · 6 events
- Damaging Winds in Minnesota, June 5, 200655 kt wind · 4 events
- Hail in Kansas, June 5, 20061.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513551, 5513552, 5513553, 5513554, 5513555, 5513556, 5513557, 5513558, 5513559, 5513560, 5513561, 5513562, 5513563, 5513564, 5513565, 5513566, 5513567, 5513568, 5513569, 5513570, 5513571, 5513572, 5513573, 5513574, 5513628, 5513629, 5513630, 5513631, 5513632, 5513633, 5513634, 5513635, 5513636, 5513637, 5513638.